Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 95, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 23, 2004, 8:11 PM CST for Victoria County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 8:11 PM CST (02:11 UTC)
- Expired
- Nov 23, 2004, 9:15 PM CST
- In force
- 64 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 120 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 7:50 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 240212
SVRCRP
TXC469-240315-
/X.NEW.KCRP.SV.W.0003.041124T0211Z-041124T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
811 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VICTORIA COUNTY IN TEXAS
* UNTIL 915 PM CST
* AT 807 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF NURSERY
TO 10 MILES SOUTHWEST OF MISSION VALLEY AND WERE MOVING EAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VICTORIA BY 830 PM CST
TELFERNER AND INEZ BY 840 PM CST
PLACEDO AND BLOOMINGTON BY 855 PM CST
MCFADDIN BY 900 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2888 9723 2885 9730 2910 9698 2905 9691
2903 9684 2872 9665 2867 9671 2861 9690
2857 9693 2851 9691 2854 9715 2860 9717
2879 9716
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 7:55 PM CST, 16 minutes earlier.
Area forecast discussion, Nov 23, 7:55 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 755 PM CST TUE NOV 23 2004 .DISCUSSION...AFTER LOOKING AT THE 00Z CRP SOUNDING WITH THE STRONG INVERSION AROUND 80H AND VEERING FLOW AT 85H...FIRST THOUGHTS WERE TO AGREE WITH MODELS THAT ACTIVITY WOULD STAY NORTH OF THE AREA. BUT LIFT ASSOCIATED WITH STRONG VORTICITY ADVECTION WITH VORTICITY MAXIMUM NEAR SAN ANGELO IS OVERCOMING THE CONVECTIVE INHIBITION OVER THE AREA. 00Z CRP SOUNDING SHOWED VERY STEEP MID LEVEL LAPSE RATES WITH CAPE VALUES AROUND 2000 J/KG. VERY IMPRESSIVE 0-6 KM SHEAR WITH 30 KNOT LOW LEVEL FLOW AND 60 KNOTS AT 50H. A WEAK COASTAL TROUGH IS LYING OVER THE COASTAL PLAINS OF THE COASTAL BEND WHICH WILL KEEP THE FOCUS FOR CONVECTIVE DEVELOPMENT OVER THIS REGION FOR THE NEXT FEW HOURS. THE THREAT FOR TORNADOES WILL CONTINUE OVER THE NORTHERN COASTAL BEND INTO THE VICTORIA CROSSROADS THROUGH THE REMAINDER OF THE EVENING HOURS UNTIL THE FRONT...MOVING INTO THE NORTHWEST COUNTIES AT THIS TIME...MOVES INTO THE COASTAL WATERS AFTER 06Z. WILL UPDATE FORECAST TO BUMP UP POPS AND INCLUDE SEVERE THREAT. SPC HAS JUST ISSUED A TORNADO WATCH FOR THE NORTHEAST PART OF THE FORECAST AREA AND ADJACENT COASTAL WATERS UNTIL 2 AM. .CRP WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS. && TMT
Hazardous weather outlook, Nov 23, 5:12 AM CST, 14 hours 59 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 7:07 PM CST | Tornado Warning | CRP | Live Oak | 23 min |
| Nov 23, 7:50 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 55 min |
| Nov 23, 7:58 PM CST | Flash Flood Warning | CRP | Goliad | 92 min |
| Nov 23, 8:14 PM CST | Tornado Warning | CRP | Bee, Live Oak | 46 min |
| Nov 23, 8:41 PM CST | Flash Flood Warning | CRP | Victoria | 109 min |
| Nov 23, 8:44 PM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 46 min |
| Nov 23, 8:44 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 61 min |
| Nov 23, 9:02 PM CST | Severe Thunderstorm Warning | CRP | Bee, Refugio, San Patricio | 58 min |
| Nov 23, 9:11 PM CST | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 64 min |
| Nov 23, 9:26 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 64 min |
| Nov 23, 9:34 PM CST | Severe Thunderstorm Warning | CRP | Webb | 26 min |
| Nov 23, 9:43 PM CST | Special Marine Warning | CRP | 2 hr | |
| Nov 23, 9:52 PM CST | Severe Thunderstorm Warning | CRP | Duval | 23 min |
| Nov 23, 10:14 PM CST | Severe Thunderstorm Warning | CRP | Jim Wells | 31 min |
| Nov 23, 10:20 PM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 25 min |
| Nov 23, 10:31 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 29 min |
| Nov 23, 10:36 PM CST | Special Marine Warning | CRP | 3 hr | |
| Nov 23, 10:50 PM CST | Severe Thunderstorm Warning | CRP | San Patricio | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.